MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. SPENCER DEPTH ELECTRODE

AD-TECH MEDICAL INSTRUMENT CORP. SPENCER DEPTH ELECTRODE
Model Number SD08R-SP05X-000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
During explant, a depth electrode fragment was retained.Extra imaging and unplanned procedures were necessary to remove the fragment.There was no patient harm.
 
Additional Manufacturer Narrative
Complainant reported that the depth electrode was severed (broken in two) where it looked like the electrode broke at the end of the anchor bolt.It was discovered during explant when only part of the electrode came out.An additional scan was completed to ensure that the remaining part of the electrode was intact and that contacts or wires were not additionally separated from the remaining portion of the depth.Once they confirmed that the electrode only split into two parts, the remaining portion of the depth which was sticking out of the dura was removed with a micrograsper.Complainant stated that this only added an additional 20 minutes to the procedure and the patient was released next day (standard procedure).This patient was reported to having had extremely violent seizures during monitoring.No specific information regarding the electrode catalog number, lot, or batch has been received by the user facility.The electrode has not yet been returned.
 
Additional Manufacturer Narrative
Complainant reported that the depth electrode was severed (broken in two) where it looked like the electrode broke at the end of the anchor bolt.It was discovered during explant when only part of the electrode came out.An additional scan was completed to ensure that the remaining part of the electrode was intact and that contacts or wires were not additionally separated from the remaining portion of the depth.Once they confirmed that the electrode only split into two parts, the remaining portion of the depth which was sticking out of the dura was removed with a micrograsper.Complainant stated that this only added an additional 20 minutes to the procedure and the patient was released next day (standard procedure).This patient was reported to having had extremely violent seizures during monitoring.No specific information regarding the electrode catalog number, lot, or batch has been recieved by the user facility.The electrode has not yet been returned.Updated 11/16/2022.The break in the electrode occurred between the 7th and 8th contact on the brain end.The 8th contact was crushed and severely damaged in the tubing at the break location, and the anchor bolt cap was attached to the electrode at the damaged 8th contact.The complaintant stated that the patient had extremely violent seizures and the trajectory was very high on the head at an oblique angle.The most likely cause would have been the electrode rubbing against the bolt thread due to how it was placed.The risk assessment concluded that the occurence level is "alap" (as low as possible).
 
Event or Problem Description

Brand Name
SPENCER DEPTH ELECTRODE
Common Device Name
DEPTH ELECTRODE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer (Section G)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer Contact
pamela stogsdill
400 west oakview parkway
oak creek, WI 53154
2626341555
MDR Report Key14414105
Report Number2183456-2022-00013
Device Sequence Number5499954
Product Code GZL
UDI-Device Identifier00841823107695
UDI-Public(01)00841823107695(17)231001(10)0149657780781782
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K163355
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberSD08R-SP05X-000
Device Catalogue NumberSD08R-SP05X-000
Device Lot Number780781782
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown